Steroid induced psychosis in systemic lupus erythematosus

Q. Had FMS for almost twenty years now, tried almost everything. Is Lyrica in the "steroid" family? Any one in this community could help me? I have given my few questions to find out an answer. I Had FMS for almost twenty years now, tried almost everything. I'm considering Lyrica but I'd like more info. Is Lyrica in the "steroid" family? If you go on Lyrica for a while & see no improvement with pain, is going off of it a big deal like with other med's, or can you simply just stop taking it? I take Ambien, will that have any interactions? I'm seeing my Doc about this at the end of the month, but I was hoping to get some personal experiences about it. Thanks for any thoughts! Thanks for your answers, keep them coming! A. according to this-
http:///drug_
there is a moderate interaction. that means you can take them both but be checked regularly for depression of breath.

Transdermal patches (adhesive patches placed on the skin) may also be used to deliver a steady dose through the skin and into the bloodstream. Testosterone-containing creams and gels that are applied daily to the skin are also available, but absorption is inefficient (roughly 10%, varying between individuals) and these treatments tend to be more expensive. Individuals who are especially physically active and/or bathe often may not be good candidates, since the medication can be washed off and may take up to six hours to be fully absorbed. There is also the risk that an intimate partner or child may come in contact with the application site and inadvertently dose himself or herself; children and women are highly sensitive to testosterone and can suffer unintended masculinization and health effects, even from small doses. Injection is the most common method used by individuals administering AAS for non-medical purposes. [45]

Help!!!

My Wife was diagnosed back in January with Giant Cell Arteritis and prescribed Prednisolone (Initially 30mg and then raised to 40mg per day). While this is now under control, for the last 8 months she has suffered from various flavours of Steroid Induced Psychosis. This was presented as follows.

1. After about 3 - 4 days she started to get elevated mood which eventually developed into full blow Mania. She was Sectioned in February with full blown Mania and eventually stayed in an acute psychiatric hospital for 2 months after which she was discharged with only a slightly elevated mood but generally OK.

2. After being out of hospital for about 2 1/2 weeks she started to become depressed which got worse and worse although the local crisis team tried to manage this at home (and she was also prescribed Venlafaxine) she eventually took a very large overdose of Amytriptiline (2800mg) which she had been taking previous to the GCA for pain management with suspected Fibromyalgia. She survived this overdose against all the odds with no lasting side effects and was admitted after 5 days in ITU back into the acute Psychiatric hospital. Her depression had persisted however after a week she was put back onto Venlafaxine and got better within 3 weeks and was discharged after 4 weeks.

3. After approx 3 weeks the depression returned and rather than go down the route of managing at home based on the suicide risk, she was admitted back into the Psychiatric hospital and has been there for 7 1/2 weeks with no improvement.

4. During her stay, first the Venlafaxine was doubled, then Mirtazipine was added as an adjunct, then raised and then the Venlafaxine has been raised twice within the last week. She continues to get worse, more depressed, more anxious, more suicidal (luckily she is in a safe place) and feeling utterly hopeless.

Has anyone got experience of treatment of Steroid Psychosis, I have heard of Lithium Carbonate being a good fix for both future protection as well as the treatment of existing conditions however I know of the somewhat worrying side effects. The Psychiatrist is set on continuing with the Venlafaxine / Mirtazipine therapy as they have worked for her in the past (she had postnatal depression and post menopausal depression after a hysterectomy).
I'm beginning to lose my patience with the treatment, if is painful to watch your loved one go through something that is akin to Torture and to remain in a condition which could be described as a living ***l.

Has anyone out there experience of Steroid Psychosis (whatever flavor it comes in) and it's successfull treatment. I kind of need all the help I can get in getting the Psych to change track as I think he is going down the wrong route (but then what do I know, I'm only a layman and have only know my wife for 20 years).

Andy

Sacks et al. (2005) reported the case of a 72-year-old man, described as professionally successful, intelligent, and cultivated, with polymyalgia rheumatica, who after being treated with prednisone developed a psychosis and dementia , which several behavioral neurology and neuropsychiatry consultants initially diagnosed as early dementia or Alzheimer's disease . [12] Large dosage variations in the patient's medication (including a self-increased dosage from 10 mg/day to as much as 100 mg/day for at least 3 months) produced extreme behavioral changes, from missed appointments to physical altercations, and eventually admission to a psychiatric ward and later to a locked Alzheimer facility. During this time, neuropsychological testing showed a decline in the patient's previously superior IQ as well as deficits in memory, language, fluency, and visuospatial function, which given the patient's age was considered to be compatible with early dementia. When the steroid treatment ended after a year, the patent's confusion and disorganized appearance stopped immediately. Within several weeks, testing showed strong improvement in almost all cognitive functions. His doctors were surprised at the improvement, since the results were inconsistent with a diagnosis of dementia or Alzheimer's. Testing after 14 months showed a large jump in Full Scale IQ from 87 to 124, but mild dysfunction in executive function, memory, attentional control, and verbal/nonverbal memory remained. [12]

Steroid induced psychosis in systemic lupus erythematosus

steroid induced psychosis in systemic lupus erythematosus

Sacks et al. (2005) reported the case of a 72-year-old man, described as professionally successful, intelligent, and cultivated, with polymyalgia rheumatica, who after being treated with prednisone developed a psychosis and dementia , which several behavioral neurology and neuropsychiatry consultants initially diagnosed as early dementia or Alzheimer's disease . [12] Large dosage variations in the patient's medication (including a self-increased dosage from 10 mg/day to as much as 100 mg/day for at least 3 months) produced extreme behavioral changes, from missed appointments to physical altercations, and eventually admission to a psychiatric ward and later to a locked Alzheimer facility. During this time, neuropsychological testing showed a decline in the patient's previously superior IQ as well as deficits in memory, language, fluency, and visuospatial function, which given the patient's age was considered to be compatible with early dementia. When the steroid treatment ended after a year, the patent's confusion and disorganized appearance stopped immediately. Within several weeks, testing showed strong improvement in almost all cognitive functions. His doctors were surprised at the improvement, since the results were inconsistent with a diagnosis of dementia or Alzheimer's. Testing after 14 months showed a large jump in Full Scale IQ from 87 to 124, but mild dysfunction in executive function, memory, attentional control, and verbal/nonverbal memory remained. [12]

Media:

steroid induced psychosis in systemic lupus erythematosussteroid induced psychosis in systemic lupus erythematosussteroid induced psychosis in systemic lupus erythematosussteroid induced psychosis in systemic lupus erythematosussteroid induced psychosis in systemic lupus erythematosus

http://buy-steroids.org